The Annals of Probability

Boundary regularity of stochastic PDEs

Máté Gerencsér

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The boundary behaviour of solutions of stochastic PDEs with Dirichlet boundary conditions can be surprisingly—and in a sense, arbitrarily—bad: as shown by Krylov [SIAM J. Math. Anal. 34 (2003) 1167–1182], for any $\alpha>0$ one can find a simple $1$-dimensional constant coefficient linear equation whose solution at the boundary is not $\alpha$-Hölder continuous.

We obtain a positive counterpart of this: under some mild regularity assumptions on the coefficients, solutions of semilinear SPDEs on $\mathcal{C}^{1}$ domains are proved to be $\alpha$-Hölder continuous up to the boundary with some $\alpha>0$.

Article information

Source
Ann. Probab., Volume 47, Number 2 (2019), 804-834.

Dates
Received: May 2017
Revised: March 2018
First available in Project Euclid: 26 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.aop/1551171638

Digital Object Identifier
doi:10.1214/18-AOP1272

Mathematical Reviews number (MathSciNet)
MR3916935

Subjects
Primary: 60H15: Stochastic partial differential equations [See also 35R60] 35R60: Partial differential equations with randomness, stochastic partial differential equations [See also 60H15]

Keywords
Stochastic partial differential equations Dirichlet problem boundary regularity

Citation

Gerencsér, Máté. Boundary regularity of stochastic PDEs. Ann. Probab. 47 (2019), no. 2, 804--834. doi:10.1214/18-AOP1272. https://projecteuclid.org/euclid.aop/1551171638


Export citation

References

  • [1] Dareiotis, K. and Gerencsér, M. (2015). On the boundedness of solutions of SPDEs. Stoch. Partial Differ. Equ., Anal. Computat. 3 84–102.
  • [2] Dareiotis, K. A. and Gyöngy, I. (2014). A comparison principle for stochastic integro-differential equations. Potential Anal. 41 1203–1222.
  • [3] Flandoli, F. (1990). Dirichlet boundary value problem for stochastic parabolic equations: Compatibility relations and regularity of solutions. Stochastics Stochastics Rep. 29 331–357.
  • [4] Friz, P. K. and Hairer, M. (2014). A Course on Rough Paths: With an Introduction to Regularity Structures. Springer, Cham.
  • [5] Gerencsér, M. and Gyöngy, I. (2018). A Feynman–Kac formula for stochastic Dirichlet problems. Stochastic Process. Appl. 129 995–1012.
  • [6] Gerencsér, M., Gyöngy, I. and Krylov, N. (2015). On the solvability of degenerate stochastic partial differential equations in Sobolev spaces. Stoch. Partial Differ. Equ. Anal. Comput. 3 52–83.
  • [7] Kim, K.-H. (2004). On $L_{p}$-theory of stochastic partial differential equations of divergence form in $C^{1}$ domains. Probab. Theory Related Fields 130 473–492.
  • [8] Kim, K.-H. (2004). On stochastic partial differential equations with variable coefficients in $C^{1}$ domains. Stochastic Process. Appl. 112 261–283.
  • [9] Krylov, N. (2008). A brief overview of the $L_{p}$-theory of SPDEs. Theory Stoch. Process. 14 71–78.
  • [10] Krylov, N. V. (1994). A $W^{n}_{2}$-theory of the Dirichlet problem for SPDEs in general smooth domains. Probab. Theory Related Fields 98 389–421.
  • [11] Krylov, N. V. (2001). Some properties of traces for stochastic and deterministic parabolic weighted Sobolev spaces. J. Funct. Anal. 183 1–41.
  • [12] Krylov, N. V. (2002). Introduction to the Theory of Random Processes. Graduate Studies in Mathematics 43. Amer. Math. Soc., Providence, RI.
  • [13] Krylov, N. V. (2003). Brownian trajectory is a regular lateral boundary for the heat equation. SIAM J. Math. Anal. 34 1167–1182.
  • [14] Krylov, N. V. (2003). One more square root law for Brownian motion and its application to SPDEs. Probab. Theory Related Fields 127 496–512.
  • [15] Krylov, N. V. (2011). On the Itô–Wentzell formula for distribution-valued processes and related topics. Probab. Theory Related Fields 150 295–319.
  • [16] Krylov, N. V. and Lototsky, S. V. (1999). A Sobolev space theory of SPDEs with constant coefficients on a half line. SIAM J. Math. Anal. 30 298–325.
  • [17] Krylov, N. V. and Lototsky, S. V. (1999). A Sobolev space theory of SPDEs with constant coefficients in a half space. SIAM J. Math. Anal. 31 19–33.
  • [18] Krylov, N. V. and Rozovskiĭ, B. L. (1981). Stochastic evolution equations. J. Sov. Math. 16 1233–1277.
  • [19] Kunita, H. (1984). Stochastic differential equations and stochastic flows of diffeomorphisms. In École D’été de Probabilités de Saint-Flour, XII—1982. Lecture Notes in Math. 1097 143–303. Springer, Berlin.
  • [20] Kunita, H. (1997). Stochastic Flows and Stochastic Differential Equations. Cambridge Studies in Advanced Mathematics 24. Cambridge Univ. Press, Cambridge. Reprint of the 1990 original.
  • [21] Lototsky, S. V. (1999). Dirichlet problem for stochastic parabolic equations in smooth domains. Stochastics Stochastics Rep. 68 145–175.
  • [22] Lototsky, S. V. (2000). Sobolev spaces with weights in domains and boundary value problems for degenerate elliptic equations. Methods Appl. Anal. 7 195–204.
  • [23] Lototsky, S. V. (2001). Linear stochastic parabolic equations, degenerating on the boundary of a domain. Electron. J. Probab. 6 Art. ID 24.
  • [24] Pardoux, E. (1975). Équations aux dérivées partielles stochastiques de type monotone. Etude de solutions fortes de type Itô. Ph.D. thesis, Univ. Paris-Sud.
  • [25] Revuz, D. and Yor, M. (2004). Continuous Martingales and Brownian Motion, 3rd ed. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 293. Springer, Berlin.
  • [26] Triebel, H. (1995). Interpolation Theory, Function Spaces, Differential Operators, 2nd ed. Johann Ambrosius Barth, Heidelberg.